MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 195240
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The perfusionist confirmed that she had placed the pads onto the reservoir the evening before placing the sensors onto the pads.Upon replacing the pads with new ones, the perfusionist waited several minutes before attaching the sensors, but subsequently the same problem occurred.She noted that she had wiped the reservoir surface with alcohol prior to placing the second set of pads.The case was completed without incident, but the perfusionist continued to get alarms due to the pads not adhering properly to the reservoir.The pads were able to be removed from the reservoir easier than expected.The perfusionist noted that the box of pads was almost empty and had not experienced any issues with any of the other pads.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the level sensing pads were not sticking and causing the level sensor to alarm.As mitigation, new level sensing pads were applied.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: the perfusionist had an incident with the level sensing system during a cardiopulmonary bypass (cpb) procedure on (b)(6) 2021.She set up the pads, and sensors per the instructions for use (ifu) for the procedure.While on bypass, the level sensor pad alarm kept going off and the pads were found to be partially detaching.They were pushed back on, but continued to become detached.The perfusionist decided to place new pads on the reservoir, and noted that these pads were able to be removed from the reservoir very easily (more easily than expected).She confirmed that she had placed these pads on the reservoir long in advance of placing the sensors onto the pads (pads were placed the previous evening).Upon replacing both pads with new ones, the perfusionist waited several minutes before attaching the sensors onto the pads, but subsequently she experienced the same problem, whereby the pads would not stay adhered to the reservoir.The perfusionist noted that she had wiped the reservoir surface with alcohol prior to placing the second set of pads.The case was completed without incident, but the perfusionist continued to get alarms due to the pads not adhering properly to the reservoir.She also noted that this was a box of pads that was almost empty, and had not experienced this problem previously with the same lot number.There was no delay in the continuation of the surgical procedure.There was no harm or blood loss due to this incident.
 
Additional Manufacturer Narrative
During laboratory evaluation, the product surveillance technician (pst) observed the level sensor pads to meet specification.The pst placed five level sensor pads onto a lab use only (luo) reservoir and found them to have excellent adhesion.The pads could not be removed by hand without the use of a flathead screwdriver to pry the pads loose and leaving a significant amount of adhesion.There was no observation of any anomalies.
 
Additional Manufacturer Narrative
Updated blocks: d4 and h6.The reported complaint could not be confirmed.If additional information becomes available on this complaint, that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key12167600
Report Number1828100-2021-00241
Device Sequence Number19983493
Product Code DTQ
UDI-Device Identifier10886799001704
UDI-Public(01)10886799001704(17)230706(10)951053
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model Number195240
Device Catalogue Number195240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/21/2021
08/13/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/12/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FX ADVANCE RESERVOIR; FX ADVANCE RESERVOIR